Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Jan 25, 2010, 12:47 PM CST for 17 counties in Texas. It took effect at Jan 25, 2010, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 12:47 PM CST (18:47 UTC)
- In effect from
- Jan 25, 2010, 1:00 PM CST
- Expired
- Jan 25, 2010, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
Counties Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Fannin County, TX, Grayson County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Tarrant County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 82 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662 WWUS84 KFWD 251847 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1247 PM CST MON JAN 25 2010 ...A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM CST FOR THE NORTHERN PART OF NORTH TEXAS DUE TO STRONG WINDS AND LOW HUMIDITIES... .STRONG NORTHWEST WINDS ASSOCIATED WITH AN INTENSE LOW PRESSURE SYSTEM TO OUR NORTH WILL RESULT IN STRONG 20 FOOT WINDS OF 20 TO 25 MPH. THE COMBINATION OF THE STRONG WINDS WITH HUMIDITIES BELOW 30 PERCENT WILL RESULT IN EXTREME FIRE DANGER THIS AFTERNOON... ALONG AND NORTH OF A MINERAL WELLS...DALLAS...SULPHUR SPRINGS LINE. TXZ091>095-101>107-116>120-260000- /O.NEW.KFWD.FW.W.0002.100125T1900Z-100126T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-JACK-WISE-DENTON-COLLIN-HUNT- DELTA-HOPKINS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL- 1247 PM CST MON JAN 25 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG NORTHWEST WINDS ASSOCIATED WITH AN INTENSE LOW PRESSURE SYSTEM TO OUR NORTH WILL RESULT IN STRONG 20 FOOT WINDS OF 20 TO 25 MPH. THE COMBINATION OF THE STRONG WINDS WITH HUMIDITIES BELOW 30 PERCENT WILL RESULT IN EXTREME FIRE DANGER THIS AFTERNOON... ALONG AND NORTH OF A MINERAL WELLS...DALLAS...SULPHUR SPRINGS LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
1 follow-up statement
965 WWUS84 KFWD 252351 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 551 PM CST MON JAN 25 2010 TXZ091>095-101>107-116>120-260100- /O.EXP.KFWD.FW.W.0002.000000T0000Z-100126T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-JACK-WISE-DENTON-COLLIN-HUNT- DELTA-HOPKINS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL- 551 PM CST MON JAN 25 2010 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. WINDS HAVE WEAKENED BELOW 20 MPH THIS EVENING...AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM CST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 25, 11:30 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jan 25, 11:30 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1130 AM CST MON JAN 25 2010 .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH 00Z WEDNESDAY. NORTHWEST WINDS 10 TO 15 KTS...WITH GUSTS OVER 20 KTS AT TIMES... WILL PREVAIL THROUGH THE AFTERNOON. THE WINDS WILL DECREASE AFTER SUNSET. WINDS WILL BECOME EASTERLY AFTER 12Z AND SOUTHEASTERLY DURING THE AFTERNOON AS HIGH PRESSURE MOVES OFF TO THE EAST. THERE WILL BE OCCASIONAL MID AND HIGH CLOUDS THAT WILL HAVE NO AVIATION IMPACTS. 58 && .UPDATE... CURRENT FORECAST IS ON TRACK AND THE ONLY NOTEWORTHY ADJUSTMENT WAS TO INCREASE TEMPERATURES A DEGREE OR TWO AREA WIDE. OTHERWISE...THE MAIN FORECAST CHALLENGE CONTINUES TO BE THE CHANCE FOR WINTER PRECIP/SNOW ON THURSDAY. THE NEW GFS HAS COME IN COLDER AND MORE EXPANSIVE WITH ITS PRECIP BEHIND THE SURFACE LOW AND WILL CONTINUE EVALUATE ADDITIONAL DATA AS IT COMES IN. 82/JLD && .PREV DISCUSSION... /ISSUED 442 AM CST MON JAN 25 2010/ TODAY THROUGH TUESDAY NIGHT...DRY AIRMASS LOOKS TO REMAIN IN PLACE AS A WEAK SFC RIDGE HOLDS OVER NORTH TX TODAY. NORTHWEST FLOW ALOFT LOOKS TO TRANSITION TO A ZONAL PATTERN BY TUESDAY AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES ONSHORE THE SOUTHERN CA COAST. DURING THIS TRANSITION PERIOD A WEAK SHORTWAVE TROUGH WILL MOVE OVER NORTH TX THIS EVENING BRINGING SOME UPPER LEVEL CLOUDS OVER THE FORECAST AREA. WITH WEAK SFC RIDGE IN PLACE SEE NO OPPORTUNITY FOR MOISTURE RETURN AND HAVE MAINTAINED A DRY FORECAST. WITH ZONAL FLOW ALOFT BY TUESDAY LEE SIDE CYCLOGENESIS WILL BRING WINDS BACK AROUND TO THE SOUTH. AFTER 18 HRS OF SOUTHERLY FLOW MODELS ARE HINTING AT SOME MODIFIED GULF MOISTURE RETURNING TO THE REGION. ANTICIPATE A STRATUS DECK TO ACCOMPANY THIS INITIALLY SHALLOW MOISTURE RETURN...BUILDING INTO NORTH TX FROM SOUTHWEST TO NORTHEAST TUESDAY NIGHT. THIS SHOULD KEEP TUESDAY NIGHT LOWS SEVERAL DEGREES WARMER THAN MONDAY NIGHT MAKING FOR A MILD NIGHT. WEDNESDAY THROUGH THURSDAY NIGHT...PERSISTENT LOW LVL SOUTHERLY FLOW WILL BRING DEEPER GULF MOISTURE INTO THE FORECAST AREA DURING THE DAY ON WEDNESDAY BRINGING US INCREASING PRECIPITATION CHANCES IN THE WAA REGIME THROUGH WEDNESDAY NIGHT. ON WEDNESDAY NIGHT THE STRONG UPPER LVL TROUGH LOOKS TO SPREAD LARGE SCALE FORCING FOR ASCENT OVER NORTH TX INCREASING RAIN CHANCES AND COVERAGE ACROSS THE CWA. AT THE SAME TIME A POLAR VORTEX NORTH OF THE GREAT LAKES REGION WILL ROTATE SOUTHEAST SENDING A VERY COLD AIRMASS SOUTH THROUGH THE GREAT PLAINS. WITH CYCLOGENESIS ONGOING OVER THE SOUTHERN HIGH PLAINS AND THE POLAR AIRMASS PUSHING SOUTH THROUGH THE CENTRAL PLAINS...A TIGHT LOW LVL BAROCLINIC ZONE LOOKS TO SET UP JUST NORTHWEST OF NORTH TX BY SUNRISE ON THURSDAY. AS THE UPPER LVL SHORTWAVE TROUGH KICKS OUT TO THE NORTHEAST ON THURSDAY THE SFC LOW OVER THE SOUTHERN HIGH PLAINS WILL MOVE OUT AHEAD OF IT SENDING THIS BOUNDARY SOUTH THRU NORTH TX AS A STRONG COLD FRONT. AREAS ALONG AND AHEAD OF THIS FRONT WILL HAVE THE BEST CHANCE AT SEEING PRECIPITATION...SO HAVE SPREAD 70 TO 80 POPS OVER MUCH OF THE FORECAST AREA DURING THE DAY ON THURSDAY AS A RESULT. BASED ON 25/00Z MODEL RUNS THE GFS AND ECMWF STILL OFFERED DIFFERENT SOLUTIONS REGARDING THE TIMING OF THIS FRONT. THE GFS WAS ABOUT 6 HRS FASTER WITH THE FRONT ON THURSDAY...BUT CHOSE TO BLEND SOLUTIONS RATHER THAN BASE FORECAST ON ONE OR THE OTHER WITH THE FRONT STILL 3-4 DAYS OUT. AS THE POLAR AIRMASS MOVES INTO NORTH TX FROM NORTHWEST TO SOUTHEAST PRECIPITATION IS STILL EXPECTED TO DIMINISH QUICKLY AS THE LOW LVL AIRMASS LOOKS VERY DRY AT THIS TIME. FOR AREAS NEAR THE RED RIVER MODELS CONTINUE TO POINT TO SOME MOISTURE WRAPPED UP BEHIND THE EXITING LOW PRESSURE SYSTEM AND OVER THE LOW LVL POLAR AIRMASS. THESE AREAS WILL HAVE A CHANCE TO SEE LIGHT RAIN CHANGE OVER TO SNOW LATE THURSDAY AND THROUGH THE OVERNIGHT HRS. AT THIS TIME ONLY A NARROW SATURATED LAYER LOOKS TO HOLD OVER NORTHERN COUNTIES OF THE CWA...SO ANTICIPATE ANY WINTRY PRECIPITATION TO REMAIN LIGHT AND NOT ACCUMULATE. IF THE SYSTEM WERE TO SINK FURTHER SOUTH NORTHERN COUNTIES WOULD BE MORE LIKELY TO BE AFFECTED BY THE TROWAL WHICH COULD GIVE SOME AREAS A CHANCE AT ACCUMULATION. WHILE THIS SCENARIO IS POSSIBLE...NO OPERATIONAL MODELS HAVE INDICATED THIS POSSIBILITY YET SO WILL CONTINUE TO MENTION A CHANGEOVER TO LIGHT SNOW LATE ON THURSDAY AND INTO THURSDAY NIGHT WITHOUT ANY ACCUMULATIONS EXPECTED. THE EVOLUTION OF THIS SYSTEM WILL BE MONITORED CLOSELY AS IT APPROACHES FOR ANY SIGNS OF HIGHER IMPACT WINTER WEATHER. FRIDAY THROUGH SUNDAY...THE POLAR AIRMASS WILL BE FIRMLY IN PLACE OVER NORTH TX KEEPING TEMPERATURES WELL BELOW SEASONAL NORMALS DURING THE PERIOD. THE PERIOD LOOKS TO REMAIN DRY WITH VERY DRY LOW LVL AIRMASS IN PLACE...BUT THIS WILL ALSO SERVE TO BRING OVERNIGHT LOWS WELL BELOW FREEZING ACROSS THE CWA FRIDAY AND LIKELY SATURDAY NIGHT AS WELL. FRIDAY IS EXPECTED TO BE THE COLDEST DAY WITH HIGHS HOLDING IN THE MID TO UPPER 30S FOR MOST LOCATIONS. DURING THE WEEKEND TEMPERATURES WILL RECOVER AS POLAR HIGH MOVES OFF TO THE EAST AND AIRMASS BEGINS TO QUICKLY MODIFY WITH A RETURN TO SOUTHERLY FLOW AND MOSTLY SUNNY SKIES SATURDAY AND SUNDAY. EXTENDED...NO SIGNIFICANT CHANGES MADE TO THE FORECAST. ANOTHER SHORTWAVE TROUGH LOOKS TO MOVE THRU THE SOUTHERN PLAINS SUNDAY NIGHT OR MONDAY. MOISTURE RECOVER LOOKS LIMITED AT THIS TIME SO ONLY HAVE MENTION OF LIGHT RAIN IN THE FORECAST. TEMPERATURES WILL RETURN TO SEASONAL NORMALS. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 58 35 60 47 63 / 0 0 0 10 30 WACO, TX 63 34 63 51 64 / 0 0 0 10 30 PARIS, TX 55 33 58 43 60 / 0 0 0 5 30 DENTON, TX 57 29 59 47 62 / 0 0 0 10 30 MCKINNEY, TX 57 32 59 47 62 / 0 0 0 10 30 DALLAS, TX 58 39 60 49 63 / 0 0 0 10 30 TERRELL, TX 58 36 61 48 63 / 0 0 0 10 30 CORSICANA, TX 61 37 62 50 64 / 0 0 0 10 30 TEMPLE, TX 64 36 64 51 64 / 0 0 0 10 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/82
Hazardous weather outlook, Jan 25, 4:00 AM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CST MON JAN 25 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 400 AM CST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS THURSDAY. THERE IS A CHANCE OF LIGHT SNOW THURSDAY NIGHT...MAINLY NORTH OF THE I-20 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 25
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.